MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4337C200TU
Medical Device Problem Codes Difficult to Remove (1528); Malposition of Device (2616); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Insufficient Information (4580)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the endovascular treatment of a 65mm thoracic aortic aneurysm.It was reported that during the index procedure, the device deployed without issue.During the removal of the delivery system, it got caught on the graft and pulled it back.No cause of the event was reported.No additional clinical sequelae were providedand the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the reported dislodgement of the stent graft after difficulty to remove the delivery system was confirmed on the films provided; however the cause of the event could not be determined.Procedural angiogram showing the delivery system catching on the stent graft were not provided for full assessment of the cause of the difficult to remove event.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Stent graft oversizing may have been a consideration in the patient, with implantation of a 43mm stent graft in a vessel of 31mm diameter.It is likely that in the event of oversizing of a device, that infolding of the stent graft may occur, increasing the risk of a stent being caught on by the delivery system.Analysis of the returned films did not reveal any obvious anatomical anomalies that may have led to the reported difficulties in removing the delivery system.The delivery system was discarded and so a product investigation could not be performed.Additional information received; it was reported that the wire held the delivery system on the lateral curve and would not allow the delivery system to be pulled back.A balloon was used to dislodge the delivery system so that it could then be removed, it was reported the graft was pulled backed several centimeters and was crumpled.A second graft was placed a few days later with no issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10754365
Report Number9612164-2020-04133
Device Sequence Number1024509
Product Code MIH
UDI-Device Identifier00763000101268
UDI-Public00763000101268
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2021
Device Model NumberVNMC4337C200TU
Device Catalogue NumberVNMC4337C200TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/11/2020
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR